Jump to content

Smith, 2010 A possible explanation for dizziness following SSRI discontinuation.


Recommended Posts

lavendertealatte

Acta Otolaryngol. 2010 Sep;130(9):981-3. doi: 10.3109/00016481003602082.

A possible explanation for dizziness following SSRI discontinuation.

Source

ABSTRACT

Dizziness is the most commonly reported symptom of abrupt discontinuation from the selective serotonin reuptake inhibitor (SSRI) category of antidepressants. The reported dizziness is exacerbated by even slight head movement, and therefore is likely to be vestibular in origin. The SSRIs most implicated are those with short half-lives and which are most selective for serotonin (as opposed to noradrenaline), e.g. paroxetine and sertraline. Since the vestibular nucleus complex (VNC) has an abundance of serotonin receptors, the abrupt withdrawal from an SSRI is likely to have a substantial impact on the electrophysiological activity of neurons within it. Here we suggest that the abrupt withdrawal from an SSRI is likely to cause a sudden decrease in serotonin in the VNC, which will disrupt the function of VNC neurons bilaterally, causing dizziness without vertigo.

 

29y.o.  Started Lexapro, 15mg in 2013 for anxiety and depression.

9/28/15- Started taper, went down to 10mg, then 5mg by 10/31/15. 

1/2016-  anxiety, nausea, fatigue, crying spells, sadness, by January. Reinstated back to 10mg.  Leveled out.   1/1/2018- Began further taper, down to 0mg by 1/31/2018.  Last dose was 2.5mg. Feelings of dizziness during taper recommended by pdoc.  Slowed down taper, but still had symptoms of stomach upset.

2/12/18 - Dealing with symptoms of dizziness, anxiety, sadness, stomach upset.  2/20/18 - Reinstating medication with .6mg.  2/21/18 - Emotionally feeling better.  Dizziness much improved.  2/24/18 - Went to sleep with extreme feeling of chills.  No fever.  Fatigue.  3/19/18 - Increased anxiety.  5/1/18- Began therapy.  Have trouble with anxiety and GI symptoms.  9/22/18 - Decrease to .5mg.  Anxiety, GI, chills.  9/26/18 - back up to .6mg.  10/31/18 - app Curable, feeling distinct change in outlook and anxiety levels decreased.

2/1/19 - not seeing improvement in anxiety.  started 10mg Prozac  2/7/19 - up to 20mg Prozac, experiencing chills, tiredness  2/21/19 - tapering down to 10mg

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy